Response of non-linear systems with parameter uncertainties

J. M. Klosner, S. F. Haber, P. Voltz

Research output: Contribution to journalArticle

Abstract

The method of statistical linearization, which has been extensively applied to obtain estimates of the stationary statistics of randomly excited non-linear systems, is here applied to systems with parametric uncertainties under random excitation. In the present study, the stochastic parameters are not limited to Gaussians and can have arbitrary densities. Although the procedure can be used for multiple-degree-of-freedom systems, illustrative examples are presented for one- and two-degree-of-freedom systems. Comparison with Monte Carlo simulation indicates that the method does indeed provide an efficient tool for estimating the response characteristics of such non-linear systems.

Original languageEnglish (US)
Pages (from-to)547-563
Number of pages17
JournalInternational Journal of Non-Linear Mechanics
Volume27
Issue number4
DOIs
StatePublished - Jul 1992

    Fingerprint

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Applied Mathematics

Cite this